Welcome
to my blog.
I am a girl named Ryan.
Yes, a girl. Always been one... Will ALWAYS be one. I am also a daughter, sister, wife, mother and graphic designer. I blog here to share the stories of how I can some how manage to be all of those titles & SOMEHOW stay sane. If thats what you call it.
If you need me for anything or have a question about something... please email me at ryanikon@gmailDOTcom.
and about rudeness.
and rudeness
of the week.
fastlane rudeness.
You know when your schedule is so busy you dont even have time to stop and think? And you cant even remember what day it is? But all you know is you have to be somewhere NOW and you have to go to the store NOW and you have to drop off something NOW and you have to GO NOW AND DO NOW AND BE NOW! And OMG! I am in the fastlane, been stuck here for 3 days and I dont think I'm getting out for a couple more days.
and rudeness.
and old rudeness.
and find rudeness.

My concept of "Normal" has changed.
The days have just been flying by. I have started this annoying habit of forgetting what day it is all together and saying things like, "Have a great weekend!" on a Tuesday or "Arent you so glad it is Friday?!" on Sunday. My husband just shakes his head and I am more than 100% sure that he is thinking, "Thats my wife! Cant remember what day it is. But at least she remembers to wear pants in public and 9.7 out of 10 times has on a bra!"

Oy vay.


And speaking of meds!... I am into week 3 of yet another medication my doctors in Madison thought would be a good idea to try. My sister went with me at the beginning of July, just days after coming home from Austria, to met all of the doctors that had promised her to keep me alive. (And really, I dont mean to make it sound like the doctors were forcing anything on me... I was still having a lot of migraines and problems that lead them to believe the next step was to be on a daily migraine preventative.)

This particular medicine has sent me on quite a ride. It is one of those that you cant just jump into. You have to gradually work your way up to a full dose. And due to my bodies lack of tolerance to anything drug related (yes, I was a very cheap date back in the day... 3 beers... I AM DRUNK!) I will not even be on the full dose once I reach what my "full dose" will be. By the way... just because I am was a cheap date... didnt mean I was easy.

Just wanted to make that clear.

When the Neurologist was running through the 5 options I had for medications, I was quite stunned at my choices.

1. Dont get pregnant. Possibility of SEVERE BIRTH DEFECTS. Uhm... ok. HELL NO.

2. Slurred speech. Blurred vision. Slower thought process and possible temporary loss of short term memory.
Well, jesus Christ... HELL THE F NO! I have some of those problems already... lets not make them WORSE!

3. Its actually an antidepressant. Could make you really tired. Possible weight gain. YIKES! Husband would probably like the antidepressant part but WEIGHT! GAIN! PLEASE NO!

4. You wont sweat. You will have dry mouth. You will need to make sure and stay hydrated. Drink lots of water. And may lose weight. I'm sorry. What was that last thing again? Cause I thought you said lose weight?

5. This one will lower your blood pressure a little. So you will have to be careful standing quickly or lifting anything heavy. Dont want you passing out. Oh, good thing I dont have a TODDLER or anything doctor.

So, you can imagine which one I chose. HELLO! losing some weight!! When he left the room to get his prescription pad other than making google eyes at my neurologist and dry humping the air (okay, so he is darn sexy!) my sister was like, can I have a messed up brain too, you bitch?!

Okay, so la-dee-dah-dee-da lucky me. Lets fast forward a couple weeks and set a couple things straight. There were a few things that my sexy neurologist DIDNT inform me. A couple days into my new weight lose wonder drug... I mean... migraine preventative, I noticed that I was constantly thirsty. And I am not just talking a little sip here and there. I am talking DOWNING AN ENTIRE 20 oz. bottle of water in one breath. ONE BREATH! Like 10 of those a day. Which ok. I need to drink water.

But I think I have tripled my toilet paper budget for the month. I am scared to see my water bill.

My arms and legs easily go numb. And are always tingly. I didnt think too much of it but once I hit the second week of my medication and my increased dose... and I was sitting at work, doing my normal everyday things when my face went numb. Okay. Freaky. I got out my nuerologists number. Then it felt like BUGS were crawling all over my face! OMG! It freaked me the HELL OUT! So I called him up. Finally got through... and his response?

Oh yeah, thats normal. Its a side effect. Lets keep you at this dose another week. Drink a lot more water. And try and take in more potassium in your diet.

Normal?! BUGS CRAWLING ALL OVER YOUR FACE IS NORMAL?!

Oh, good. Cause damn. I felt a little crazy there...

The more I started looking into this medication, I started seeing that DAMN! there are a lot of side effects that are pretty freaky.

More common side effects may include: abdominal pain, abnormal coordination, abnormal vision, agitation, anxiety, hallucinations, headache, hearing difficulties, hot flushes, hyperactivity, impotence, increased sweating, involuntary muscle movement, irritable bladder, joint pain, kidney stones, loss of balance, loss of consciousness, low sex drive, mood swings, confusion, constipation, depression, difficulty with concentration, difficulty with memory, dizziness, menstrual problems, mood problems, nausea, nervousness, muscle ache, muscle tension, muscle weakness, nosebleeds, painful or difficult urination, personality problems, appetite loss, back pain, breast pain, chest pain, double vision, drowsiness, fatigue, flu-like symptoms, indigestion, language problems, leg pain, loss of coordination, nose inflammation, rash, sinusitis, slowing of movements, sore throat, speech problems, tingling or burning sensations, tremors, weakness, weight loss.

Long list huh? I am not saying that I have all of them. But I have noticed some of them. Slighty. And I cant expect everything to be trumpets and rainbows when taking medicine but at a couple points over the last few weeks I felt a little "off" to say the least. (Like, I dont want to go into crazy detail or anything either but I had my freaking period TWICE in the last 3 weeks as well. NOT COOL!)

However, on a happier note, I had another neurology appointment just a couple days ago with a doctor who is much closer to home. YEAH! This appointment was more of a "Hi. Nice to meet you. We know everything that is wrong, but I dont like driving so far away. Wanna take a look inside my crazy head and give me prescriptions whenever I need them? Oh, and can I call you when weird stuff happens to me. Like it feels like I have bugs crawling all over my face? Thanks."

And at that appointment... when I stepped on the scale... I AM UP TO 29 lbs. LOST!!! Yahoo! I can probably attribute quite a bit of that to my haircut. LOL. Cause I did get quite a bit chopped off. Yeah, that's it... not like all the damn celery, cucumber and carrots I eat had ANYTHING to do with it!

Speaking of haircut... Nailgirl had asked me a couple weeks ago, "Did you straighten your hair?? Cuz I so thought that it was curly like mine." and I thought I would comment back on that! Yeah, I have naturally curly hair, but of course, I have always wanted STRAIGHT! HAIR! So when I first got it cut, I wanted to STRAIGHTEN! it the moment I got home. And when I did, while I liked it... I didnt like it as much as I thought I would.

So I pretty much wear my hair like this all the time!

And you know, there is something funny
about going into the bathroom, with your camera to take pictures of yourself...
It almost seems "dirty."
Posted by and rudeness on Sunday, July 22, 2007 at 8:27 PM
Post a Comment | Permalink | View Comments
Thats some crazy shit with the medication. Here is another nosy question for you. Will your nerological condition prevent you from having any more children? I know that you wanted more. Btw love the pic, you can totally tell that you have lost weight in your face. go 29 lbs! I am dieting too , and have managed to lose 5!
Posted by Blogger nailgirl | July 23, 2007 10:52 AM  
You are looking great! Sorry about all of the "wonderful" side effects. I am assuming this medication was invented by a doctor who was a child of the 60's. And what is it with sexy neurologists? I went to see one in December and I was a bumbling idiot, could barely even say hi because he was so darn hot. We are talking steaming hot. Man oh man.
Posted by Blogger CakeHead | July 23, 2007 1:48 PM  
3 things -

#1 - Man, those are some weird symptoms. You haven't said much about your health lately, but I've been sending you "hope everything is going well" vibes.

#2 - Congratulations on losing 29 pounds. That is awesome! That is a toddler!

#3 - Love your hair curly. Maybe cause I'm a curly headed gal too. But, really...looks very cute.
Posted by Anonymous Emily | July 25, 2007 10:01 AM  
Those are some freaky side effects! Whatever the effects, they've got to be better than the migraine.
Congrats on the weight loss!
Posted by Blogger EE | July 25, 2007 8:43 PM  
Post a Comment
and Flickr.
www.flickr.com
and daily rudeness.
and cool rudeness.
BONUS!
My site was nominated for Best Parenting Blog!
Add to Technorati Favorites
World Top Blogs - Blog TopSites
Firefox 2
Rockin' Girl Blogger